MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, during gamma surgery, screw drivers were broken.Discovery was made upon inspection after the case.The surgery was completed successfully with approximately a one minute delay.No further information provided from the hospital or the surgeon.No adverse consequences were reported.
 
Additional Manufacturer Narrative
Correction: section d4 (lot #).The reported event could be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Inspection of the relevant dimensions was not possible due to the extent of damage.The breakage surface shows the typically structure of a brittle fracture, due to a bending overload.To prevent bending the screwdriver (sleeve) is laser-marked with the printing ¿do not lever¿.Referring to the very long period since manufacturing [manufactured between october 2007 and february 2009] the device has reached the end of its useful service-life and had fulfilled its tasks in former surgeries as intended, until the reported event, without problems reported.It could not be excluded that the device was pre-damaged in former surgeries.Based on the above observations the root cause of the reported event is not related to a deficiency of the device but is rather linked to improper handling by the user and has to be classified as misuse.
 
Event or Problem Description

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8483033
Report Number0009610622-2019-00142
Device Sequence Number16626337
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW350703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/23/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1